Flood, Essex
- When
- May 16, 3:30 PM EST to 5:00 PM EST
- Where
- Essex County, Bloomfield
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 44.750, -71.630
An area of low pressure moved across Vermont during the 16th and delivered heavy rainfall throughout the day. |The Stannard Brook in Stannard (Caledonia county) experienced high water that resulted in flooding of low-lying fields as well as portions of a nearby road.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An area of low pressure moved across Vermont during the 16th and delivered heavy rainfall throughout the day. Heavy rainfall exceeded 2 inches across a large portion of Caledonia, Essex and Orleans counties and this resulted in flooding of streams, small rivers as well as induced a landslide during the afternoon and into the early evening hours.|The Stannard Brook in Stannard (Caledonia county) experienced high water that resulted in flooding of low-lying fields as well as portions of a nearby road. The Nichols Brook overflowed onto portions of Route 14 just south of Hardwick (Caledonia county). The headwaters of the Lamoille river flooded fields and portions of Route 16 in Greensboro Bend (Orleans county) and there was a landslide on the Hunt Hill road in Brownington (Orleans county) after 2.6 inches of rain fell. Also, portions of Route 102 in Bloomfield (Essex county) was closed due to a mud slide.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 16, 2:10 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 310 PM EDT WED MAY 16 2007 .SYNOPSIS... SURFACE LOW PRESSURE WILL MOVE EAST OF THE AREA TONIGHT...TAKING MOST OF THE STEADIER RAINS WITH IT. HOWEVER...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEVELOP SOUTHWEST OF THE AREA ON THURSDAY...AND THIS WILL HELP TO KEEP CLOUDS AND A FEW SHOWERS OVER THE NORTH COUNTRY. IN ADDITION...BELOW NORMAL TEMPERATURES WILL PERSIST OVER THE NEXT FEW DAYS. ATLANTIC MOISTURE WILL BE DRAWN NORTHWARD IN ADVANCE OF THE UPPER LEVEL TROUGH FRIDAY AND SATURDAY...AND THIS WILL BRING MORE RAIN TO THE NORTH COUNTRY... ESPECIALLY FRIDAY NIGHT AND SATURDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... LARGER PRECIPITATION SHIELD WILL CONTINUE TO MOVE EAST AS SURFACE LOW PRESSURE MOVES OUT OF THE AREA. WITH DEVELOPING UPPER TROUGH TO OUR SOUTHWEST...NO AIR MASS CHANGE IS EXPECTED AND THIS WILL KEEP WIDESPREAD CLOUDS...AREAS OF FOG...AND SOME LIGHT RAIN AND DRIZZLE ACROSS THE NORTH COUNTRY. LOW TEMPERATURES WILL ONLY BE A FEW DEGREES COOLER THAN CURRENT TEMPERATURES. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... LIMITED FORCING ON THURSDAY SUGGESTS ONLY A SLIGHT CHANCE OF SHOWERS OVER THE AREA WITH A SLIGHTLY BETTER CHANCE OVER NORTH CENTRAL AND NORTHEAST VERMONT. STILL PLENTY OF CLOUDS AND LOW LEVEL MOISTURE AROUND WITH UPPER TROUGH TO OUR SOUTHWEST. HIGH TEMPERATURES WILL ONLY BE A FEW DEGREES WARMER THAN OVERNIGHT LOWS...ONCE AGAIN A FUNCTION OF CLOUDS AND LOW LEVEL MOISTURE. A SHORT LIVED DRY PERIOD IS EXPECTED THURSDAY NIGHT AND FRIDAY MORNING...BUT SOUTHERLY FLOW ALOFT AHEAD OF THE UPPER LOW WILL BEGIN TO DRAW ATLANTIC MOISTURE NORTHWARD INTO THE NORTHEAST AND WE SHOULD BEGIN TO SEE PRECIPITATION SPREADING FROM SOUTHEAST TO NORTHWEST ACROSS THE AREA BY SATURDAY AS UPPER LOW MOVES CLOSER TO THE AREA. THIS WILL ALSO HELP DEVELOP A SURFACE LOW OVER SOUTHERN NEW ENGLAND AND ENHANCE THE POTENTIAL FOR PRECIPITATION... ESPECIALLY LATE FRIDAY NIGHT AND SATURDAY. TEMPERATURES THROUGH THE PERIOD WILL REMAIN BELOW SEASONAL NORMALS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... LATEST OPERATIONAL/MEDIUM RANGE ENSEMBLE SOLNS IN DECENT AGREEMENT DURING MUCH OF EXTENDED...SHOWING LINGERING WRAP-AROUND PCPN FROM SLOWLY DEPARTING COASTAL/ERN NEW ENGLAND SFC LOW AFFECTING FA SAT NIGHT INTO FIRST HALF OF SUNDAY. THIS WILL ALLOW COOL NORTHERLY FLOW AND AMPLE CLOUD COVER TO PERSIST ACROSS THE REGION THROUGH THESE PERIODS. AFTERWARD...GOOD CONSENSUS IS MAINTAINED AMONG SOLNS SHOWING PRONOUNCED RIDGING ALONG WITH BUILDING HGHTS/THICKNESSES PUSHING EASTWARD INTO THE NERN QUARTER OF THE NATION BY THE EARLY TO MID PORTIONS OF NEXT WEEK. THUS GENERALLY CLR SKIES ALONG WITH A NICE MODERATION IN TEMPERATURES TO NEAR OR ABOVE SEASONAL NORMS LIKELY FROM TUE ONWARD. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... FOR THE FIRST 24 HOURS... WIDESPREAD MVFR TO OCCASIONAL IFR IN PATCHY -RA AND/OR -DZ/FG EXPECTED ACROSS MUCH OF THE AREA THROUGH THIS EVENING AS LINGERING LOW LVL MOISTURE AND LIGHT SYNOPTIC FORCING SLIDES ACROSS AREA UNDER LIGHT TO MODERATURE NORTH TO NORTHEAST SFC FLOW. A GRADUAL TREND TOWARD VFR POSSBL AS THE NIGHT PROGRESSES IN BROADER/DEEPER VALLEYS AS AREAL COVERAGE OF PCPN DIMINISHES AND SOME SLIGHT LOW LVL DRYING OCCURS. ELSEWHERE...GENERAL MVFR CONDS TO PERSIST INTO EARLY THURSDAY. FOR 18Z THURSDAY THROUGH MONDAY... GENERALLY BKN/OVC CONDS WITH OCCASIONAL MVFR EXPECTED ACROSS MUCH OF THE REGION LATER THU INTO FRIDAY UNDER LIGHT WIND REGIME. AFTERWARD...DEVELOPING COASTAL SYSTEM TO LIKELY BRING A RETURN TO WIDESPREAD RAFL TO THE REGION BY LATER FRIDAY INTO THE UPCOMING WEEKEND. && .HYDROLOGY... WIDESPREAD RAFL AMOUNTS OF 1 TO 2.5 INCHES HAVE FALLEN ACROSS MOST NRN BASINS OVER THE PAST 30 HOURS. MUTLI-SENSOR QPE INDICATES HEAVIEST TOTALS HAVE OCCURRED IN THE HEADWATERS OF THE MISSISQUOI AND PASSUMPSIC BASINS IN VERMONT...AND IN THE SARANAC AND AUSABLE BASINS IN NORTHERN NEW YORK. WHILE WIDESPREAD MAINSTEM RIVER FLOODING IS NOT ANTICIPATED...MANY SMALLER CREEKS AND TRIBUTARIES WILL BE RUNNING HIGH THROUGH THE OVERNIGHT HOURS ACROSS THESE AFOREMENTIONED AREAS...WITH HEADWATER GUIDANCE SUGGESTING SCT MINOR LOWLAND/NUISANCE FLOODING CERTAINLY POSSBL. FURTHER SOUTH... LIGHTER ANTECEDENT RAINFALL YESTERDAY EVENING INTO LAST NIGHT WILL PRECLUDE ANY FLOOD THREAT FROM THE WINOOSKI BASIN SOUTHWARD. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...EVENSON LONG TERM...JMG AVIATION...JMG HYDROLOGY...JMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 339 PM EDT WED MAY 16 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-171945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 339 PM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT SHARP RISES ON AREA WATERWAYS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER NORTHERN AND CENTRAL VERMONT AND THE NORTHERN ADIRONDACKS OF NEW YORK. BETWEEN 1.5 AND 2.5 INCHES OF RAIN HAS FALLEN OVER THESE AREAS AND ANOTHERN TENTH TO QUART INCH IS POSSIBLE THROUGH THIS EVENING. SMALLER STREAMS AND CREEKS WILL HAVE THE BEST POTENTIAL TO OVERFLOW THEIR BANKS AND CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVENSON
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32560, 32561, 32562.